Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 30, 2014, 08:13:41 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 640612
  • Total Topics: 48657
  • Online Today: 240
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Long-term side effects of Atripla?  (Read 8746 times)

0 Members and 1 Guest are viewing this topic.

Offline Dave32807

  • Member
  • Posts: 4
Long-term side effects of Atripla?
« on: November 22, 2008, 04:51:01 PM »
I have been on Atripla for a little over 2 years now. Numbers are still where they should be--VL UD and CD4 over 700. No side effects except for the occasional vivid dream. I am concerned about long-term side effects (like from today going forward) and treatment failure.

I have asked my doctor about long-term side effects and he said the combination is still too new to say. I have also asked him about the likelihood of my needing to switch treatment and if so, when.  He said he really didn't have an answer.  I know that 2 years is a relatively short amount of time to be talking about "long-term" side effects and treatment failure, but I believe they are valid concerns of mine.

Offline Iggy

  • Member
  • Posts: 2,435
Re: Long-term side effects of Atripla?
« Reply #1 on: November 23, 2008, 07:29:54 AM »
Hi Dave,

I'm going to offer the non-scientific answer. I believe both you and your doctor are basically correct.

There has not been enough time to study long term effects ( I assume you mean 10+ years) of Atripla use, but you are correct when you state you feel this is a valid concern.

From my perspective there are three key things that you can and should be doing right now to address your concern.

The first research Atripla and the components of it so that you understand all that we do already know about it.

The second is to moinitor your lab results not just for CD4's and VL but for other vital levels such as chlosteral, sugar levels, etc.  Talk to your doctor about which one's are important for you two to keep and eye on and discuss based on your general health and your family's medical history.

The third is what you are doing now: asking questions.  Ask them here, ask them as you read, and ask your doctor about this with every result and until you two come to an understanding of what you need to know whenever he has new information for your records.

Mark



Offline Dave32807

  • Member
  • Posts: 4
Re: Long-term side effects of Atripla?
« Reply #2 on: November 23, 2008, 01:56:11 PM »
Mark,

Thank you so much. Especially for the advice on paying attention to other lab results.  I had never thought of that.  I'm going to see him again in February and I have a running list of questions.

Take care, and thanks again!  I really appreciate your taking the time to answer my concerns.

Dave

Offline jayjax

  • Member
  • Posts: 83
Re: Long-term side effects of Atripla?
« Reply #3 on: November 30, 2008, 02:46:45 PM »
Dave,

You have very valid concerns, regarding any long term side effects. One of the best ways to keep track of any side effects is a forum like this as well as discussing any concerns with your doctor.  Granted, 2 years is a very short time.  I've only been on Atripla for a couple of weeks but it still a concern of mine.

Like you, I want to know all the information possible about a drug I'm taking. I'm glad to hear your CD4 and VL results are good so far. 

Keep posting and don't hesitate to address any concerns regarding new meds.


JayJax
08 Oct 08:  Diagnosed
18 Oct 08:  1st Lab Work: CD4 - 268, VL 7,000
18 Nov 08:  Started Atripla
28 Jan 09:   CD4 - 195, VL 70
05 May 09:  CD4 - 201, VL = Undetectable
16 Aug 09: CD4 - 235, VL = Undetectable
30 Nov 09 CD4 - 300, VL = Undetectable
30 Mar 10 CD4 - 305, VL = Undetectable
27 Jul 10 CD4 -  301, VL = 100
13 Aug 10 -- Switched to Truvada/Reyataz/Norvir
30 Sep 10 --  CD4 598, VL = Undetectable

Offline Dave32807

  • Member
  • Posts: 4
Re: Long-term side effects of Atripla?
« Reply #4 on: November 30, 2008, 03:25:44 PM »
Thanks for the response, Jay.  I appreciate that other people are interested in my concerns.  It's just frustrating that when I Google "Atripla Long-Term Side effects" the only things  I see are about the rash and the dreams and those are not what I am concerned about.  I am concerned about facial wasting, neuropathy, fat redistribution and the like.  Sustiva has been around for 10 years, Viread for 7 years, and Emtriva for 5 years.  Haven't some people been on a combination like this Atripla for at least 5 years and if so, do any of them report side effects like I mentioned above or others?

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.